Skip to main content

On Cauchy–Schwarz type inequalities and applications to numerical radius inequalities


In this work, a refinement of the Cauchy–Schwarz inequality in inner product space is proved. A more general refinement of the Kato’s inequality or the so called mixed Schwarz inequality is established. Refinements of some famous numerical radius inequalities are also pointed out. As shown in this work, these refinements generalize and refine some recent and old results obtained in literature. Among others, it is proved that if \(T\in \mathscr {B}\left( \mathscr {H}\right) \), then

$$\begin{aligned} \omega ^{2}\left( T\right)&\le \frac{1}{12} \left\| \left| T \right| +\left| {T^* } \right| \right\| ^2 + \frac{1}{3} \omega \left( T\right) \left\| \left| T \right| +\left| {T^* } \right| \right\| \\&\le \frac{1}{6} \left\| \left| T \right| ^2+ \left| {T^* } \right| ^2 \right\| + \frac{1}{3} \omega \left( T\right) \left\| \left| T \right| +\left| {T^* } \right| \right\| , \end{aligned}$$

which refines the recent inequality obtained by Kittaneh and Moradi in [10].

This is a preview of subscription content, access via your institution.


  1. Aujla, J., Silva, F.: Weak majorization inequalities and convex functions. Linear Algebra Appl. 369, 217–233 (2003)

    MathSciNet  Article  Google Scholar 

  2. Alomari, M.W.: Refinements of some numerical radius inequalities for Hilbert space operators. Linear Multilinear Algebra (2019).

    Article  MATH  Google Scholar 

  3. Alomari, M.W.: On the generalized mixed Schwarz inequality. Proceedings of the Institute of Mathematics and Mechanics, National Academy of Sciences of Azerbaijan 46(1), 3–15 (2020)

  4. Alomari, M.W.: Improvements of some numerical radius inequalities, (2019) arXiv preprint arXiv:1912.01492

  5. Buzano, M.L.: Generalizzazione della diseguaglianza di Cauchy-Schwarz, (Italian), Rend. Sem. Mat. Univ. e Politech. Torino. 31(1971/73), 405–409 (1974)

    Google Scholar 

  6. Dragomir, S. S.: Power inequalities for the numerical radius of a product of two operators in Hilbert spaces. Sarajevo J. Math 5(18 2), 269–278 (2009)

    MathSciNet  MATH  Google Scholar 

  7. El-Haddad, M., Kittaneh, F.: Numerical radius inequalities for Hilbert space operators. II, Studia Math. 182(2), 133–140 (2007)

    MathSciNet  Article  Google Scholar 

  8. Furuta, T., Mićić, J., Pečarić, J., Seo, Y.: Mond-Pečarić method in operator inequalities. Element, Zagreb (2005)

    MATH  Google Scholar 

  9. Kato, T.: Notes on some inequalities for linear operators. Math. Ann. 125, 208–212 (1952)

    MathSciNet  Article  Google Scholar 

  10. Kittaneh, F., Moradi, H.R.: Cauchy-Schwarz type inequalities and applications to numerical radius inequalities. Math. Ineq. Appl. 23(3), 1117–1125 (2020)

    MathSciNet  MATH  Google Scholar 

  11. Kittaneh, F.: Numerical radius inequalities for Hilbert space operators. Studia Math. 168(1), 73–80 (2005)

    MathSciNet  Article  Google Scholar 

  12. Kittaneh, F.: A numerical radius inequality and an estimate for the numerical radius of the Frobenius companion matrix. Studia Math. 158, 11–17 (2003)

    MathSciNet  Article  Google Scholar 

  13. Mitrinović, D.S., Pečarić, J., Fink, A.M.: Classical and new inequalities in analysis. Kluwer Academic Publishers, Dordrecht (1993)

    Book  Google Scholar 

Download references


The author declares that there is no research grants from funding agencies, universities or other parties.

Author information

Authors and Affiliations


Ethics declarations

Conflicts of interest

The author declares that there is no conflict of interest.

Ethical approval

All applicable international, national, and/or institutional guidelines for the care and use of animals were followed.

Informed consent

Informed consent was obtained from all individual participants included in the study.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Alomari, M.W. On Cauchy–Schwarz type inequalities and applications to numerical radius inequalities. Ricerche mat (2022).

Download citation

  • Received:

  • Accepted:

  • Published:

  • DOI:


  • Cauchy–Schwarz inequality
  • Kato’s inequality
  • Numerical radius

Mathematics Subject Classification

  • 47A12
  • 47A30
  • 47A63.